Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 9, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Mar 3, 2008, 4:28 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 3, 2008, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 4:28 AM CST (10:28 UTC)
- In effect from
- Mar 3, 2008, 12:00 PM CST
- Expired
- Mar 4, 2008, 4:18 AM CST
- In force
- 16 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 031030 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 428 AM CST MON MAR 3 2008 ...WINDY CONDITIONS TO DEVELOP LATE TODAY AND LAST THROUGH TONIGHT... .A DEVELOPING LOW PRESSURE SYSTEM IN SOUTHERN TEXAS WILL MOVE NORTHEAST INTO THE MID SOUTH TONIGHT. AS A RESULT...GUSTY SOUTHERLY WILL TAKE SHAPE ACROSS THE TENNESSEE VALLEY. ALZ001>010-016-TNZ076-096-097-032200- /O.NEW.KHUN.WI.Y.0009.080303T2100Z-080304T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 428 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON...WITH GUSTS TO AROUND 40 MPH POSSIBLE. AS THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THIS EVENING...SUSTAINED WINDS OF 20 TO 30 MPH WILL PERSIST...WITH GUSTS OVER 40 MPH BECOMING MORE FREQUENT. IN THE HIGHER ELEVATIONS...WIND GUSTS NEAR 50 MPH ARE POSSIBLE. THUNDERSTORM ACTIVITY MAY PRODUCE EVEN HIGHER WINDS IN AND NEAR STORMS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ AK/KDW
3 follow-up statements
000 WWUS74 KHUN 031812 AAA NPWHUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1212 PM CST MON MAR 3 2008 ...WINDY CONDITIONS WILL CONTINUE ACROSS THE TENNESSEE VALLEY THROUGH TONIGHT... .A LOW PRESSURE SYSTEM OVER NORTHWEST LOUISIANA WILL MOVE NORTHEASTWARD ACROSS THE MID SOUTH TONIGHT. AS A RESULT...GUSTY SOUTHERLY WILL AFFECT THE TENNESSEE VALLEY. ALZ001>010-016-TNZ076-096-097-040100- /O.EXT.KHUN.WI.Y.0009.080303T1800Z-080304T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1212 PM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON. TONIGHT...SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED...AS THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHES THE REGION. ACROSS THE HIGHER ELEVATIONS...WIND GUSTS NEAR 50 MPH ARE POSSIBLE. THUNDERSTORM ACTIVITY MAY PRODUCE EVEN HIGHER WINDS IN AND NEAR STORMS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST ORIENTED HIGHWAYS SHOULD BE ALERT FOR DANGEROUS CROSSWINDS. $$ RSB
000 WWUS74 KHUN 040117 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 717 PM CST MON MAR 3 2008 ALZ001>010-016-TNZ076-096-097-041200- /O.CON.KHUN.WI.Y.0009.000000T0000Z-080304T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 717 PM CST MON MAR 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED TONIGHT...AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHES THE REGION. ACROSS THE HIGHER ELEVATIONS...WIND GUSTS NEAR 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST ORIENTED HIGHWAYS SHOULD BE ALERT FOR DANGEROUS CROSSWINDS. $$ SS
000 WWUS74 KHUN 041018 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 418 AM CST TUE MAR 4 2008 ALZ001>010-016-TNZ076-096-097-041130- /O.CAN.KHUN.WI.Y.0009.000000T0000Z-080304T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 418 AM CST TUE MAR 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELED THE WIND ADVISORY. GUSTY SOUTHERLY WINDS HAVE DIMINISHED CONSIDERABLY OVER THE PAST FEW HOURS OUTSIDE OF ANY THUNDERSTORM ACTIVITY. WINDS WILL SHIFT TO THE WEST THIS MORNING AS A COLD FRONT PASSES THROUGH. WIND SPEEDS WILL INCREASE AGAIN...REACHING THE 15 TO 25 MPH RANGE...BUT SHOULD STAY WEAKER THAN MONDAY. $$ KULA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:25 PM CST, 7 hours 3 minutes earlier.
Area forecast discussion, Mar 2, 9:25 PM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 925 PM CST SUN MAR 2 2008 .UPDATE... NEXT WX MAKER FOR THE TN VALLEY IS UPPER LOW NOW OVER THE SRN ROCKIES WHILE RIDGING STILL IN PLACE ACROSS ERN US. TEMPS ACROSS THE CWA WERE IN THE UPPER 50S/LOW 60S WITH DEWPOINTS MAINLY IN THE LOW/MID 40S. SKIES WILL BE MOSTLY CLEAR/PARTLY CLOUDY OVERNIGHT ALLOWING TEMPS TO REACH PROGGED VALUES. THUS CURRENT FCST LOOKS ON TRACK...PLAN NO CHANGES ATTM. WITH NEW NAM DATA COMING IN...STILL LOOKS LIKE WE WILL BE CAPPED FOR MOST OF THE DAY ON MONDAY. THIS PUTS THE CHC OF STRONG/SEVERE TSRA ACROSS THE CWA BY MONDAY NIGHT AND INTO EARLY TUESDAY MRNG. INSTABILITY IS WEAK BUT LOW LEVEL SHEAR AND WIND FIELDS ARE VERY STRONG. WIND DAMAGE AND HAIL LOOKS LIKE A GOOD BET...BUT CANT RULE OUT A FEW TORNADOES. LOOKS LIKE A LATE NIGHT EVENT SHAPING UP. && .PREV DISCUSSION... /ISSUED 245 PM CST SUN MAR 2 2008/ SYNOPSIS...A DEEPENING TROUGH DIGGING SOUTH TOWARDS THE FOUR CORNERS REGION IS AMPLIFYING A RIDGE CURRENTLY LOCATED OVER THE EASTERN US. LEE CYCLOGENESIS ACROSS KS/OK...COUPLED WITH STRONG MOISTURE AND DYNAMICS IS LEADING TO SEVERE WEATHER/POTENTIAL THIS AFTERNOON...AND WINTER WEATHER LATE TONIGHT/TOMORROW FOR THE SOUTHERN PLAINS. SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... THE AMPLIFIED RIDGE AND ACCOMPANYING SFC HIGH WILL KEEP TEMPERATURES WARM OVER THE TN VALLEY THROUGH TOMORROW. STRONG MOISTURE AND WARM AIR ADVECTION WILL CONTINUE TO RIPEN THE ATMOSPHERE AHEAD OF THE AFOREMENTIONED TROUGH. TEMPS SHOULD RISE WELL INTO THE 70S AGAIN TOMORROW AFTERNOON WITH BREEZY SOUTHERLY WINDS. THE NAM/GFS/ECMWF CONTINUE TO SHOW A SLOWER PROGRESSION OF THE TROUGH. BY MONDAY AFTERNOON THE 500/700 HPA TROUGH WILL BE OVER WESTERN AR/NE TX. NAM/GFS ARE DEPICTING A SFC LOW DEVELOPING/STRENGTHENING OVER SOUTHERN AR AND LIFTING NORTHEAST ACROSS NORTHERN MS/CENTRAL TN BY LATE MONDAY NIGHT. NAM IS INDICATING MUCAPES IN THE 100-500 J/KG RANGE ACROSS THIS AREA 06-09Z AND SRH VALUES IN THE 500-600 RANGE BY THE SAME TIME PERIOD WITH 70-80KTS AT 850 HPA. LIS ARE NEGATIVE JUST TO OUR SOUTH FROM 18-21Z ON MONDAY. THE PRE-FROPA VERY UNSTABLE ENVIRONMENT SHOULD SPARK OFF SOME DISCRETE SUPERCELLS OVER MS/LA BY MONDAY AFTERNOON WITH A QLCS FEATURE PROCEEDING FROM THE FRONT AND QUICKLY MOVING EAST TOWARDS THE TN VALLEY. SOME OF THESE SUPERCELLS MAY MOVE OVER THE CWA FROM MS BY LATE AFTERNOON MONDAY. THE UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION WOULD ALLOW FOR THESE CELLS TO CONTINUE ACROSS THE TN VALLEY BRINGING A POSSIBLE TORNADO THREAT (THOUGH THE VERY STRONG SHEAR MAY JUST RIP THE CELLS APART). HOWEVER...THE CURRENT MODEL TRENDS ARE MAINLY INDICATING A POSSIBLY WIDESPREAD DAMAGING WIND THREAT WITH THE AFOREMENTIONED QLCS FEATURE. EXPECTING THIS FEATURE WITH BOWING ECHOES TO APPROACH THE CWA BY AROUND 06-08Z ON TUESDAY MORNING WITH FRONT JUST BEHIND THE QLCS. EXPECTING FROPA TO BE AROUND 09-12Z THROUGH OUR WESTERN ZONES AND 10-13Z ON THE EASTERN ZONES. ONCE AGAIN...EXPECTING TEMPERATURES TO PEAK DURING THE EARLY MORNING HOURS ON TUESDAY BEFORE FALLING ALL DAY TO FREEZING BY TUESDAY NIGHT. BREEZY CONDITIONS SHOULD CONTINUE AFTER FROPA BEFORE DIMINISHING TUESDAY NIGHT. HAVE LEFT A CHANCE OF WINTRY MIX FOR TUESDAY AFTERNOON...BUT TIMING OF COLD AIR IS LOOKING TO BE TOO SLOW FOR MUCH OF ANYTHING TO ACCUMULATE. LONG TERM...(WEDNESDAY THROUGH SATURDAY NIGHT)... A WEAK RIDGE IS EXPECTED TO MOVE ACROSS THE SOUTHERN US ON WEDNESDAY WHICH WILL RESULT IN TEMPERATURES RECOVERING INTO THE 50S AHEAD OF ANOTHER TROUGH EXPECTED ON THURSDAY AND FRIDAY. THE GFS AND ECMWF (12Z RUNS) CONTINUE TO HAVE DIFFERING SOLUTIONS FOR THE TROUGH PROGRESSION/STRENGTH. THE GFS IS BRINGING STRONGER VORT MAX/FRONT JUST TO OUR NORTH THAN THE ECMWF. BOTH MODELS ARE SHOWING A COLD PUSH...BUT TIMING IS NOT UNCERTAIN. HAVE LEFT A SLIGHT CHANCE OF RAIN FOR THURSDAY AFTERNOON...WITH A CHANCE OF RAIN OR SNOW FOR THURSDAY NIGHT. CLOUDS WILL THEN CLEAR FRIDAY AFTERNOON WITH A RIDGE BUILDING OVER THE REGION BY SATURDAY. WITH THE CAA IN PLACE...EXPECTING TEMPS TO WARM INTO LOW 50S. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 49 75 48 48 / 0 30 100 60 SHOALS 50 73 42 42 / 10 50 100 40 CULLMAN 48 74 48 48 / 0 30 100 50 FAYETTEVILLE 48 72 48 48 / 0 30 100 60 ALBERTVILLE 48 75 55 55 / 0 20 100 70 FORT PAYNE 41 73 55 55 / 0 20 100 70 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Mar 2, 8:54 PM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 PM CST SUN MAR 2 2008 ALZ001>010-016-TNZ076-096-097-031100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 854 PM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL BRING THE CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE TENNESSEE VALLEY BEGINNING MONDAY EVENING AND CONTINUING INTO TUESDAY MORNING. AT THE MOMENT...THE BEST TIME FOR SEVERE WEATHER WILL BE BETWEEN 10 PM AND 11 PM OVER NORTHWEST ALABAMA...AROUND MIDNIGHT IN THE HUNTSVILLE AREA AND MIDNIGHT TO 2 AM OVER NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...HAIL UP TO THE SIZE OF QUARTERS AND LOCALIZED HEAVY RAIN. THERE IS ALSO THE POSSIBILITY OF ISOLATED TORNADOES. COLDER AIR WILL MOVE ACROSS THE AREA ON TUESDAY WITH THE CHANCE OF FLURRIES OR LIGHT SNOW...BUT NO ACCUMULATIONS ARE EXPECTED. ANOTHER SYSTEM IS EXPECTED TO AFFECT THE AREA LATE THURSDAY INTO FRIDAY. A WINTRY MIX IS POSSIBLE ON THURSDAY NIGHT. HOWEVER...THERE IS MUCH UNCERTAINTY REGARDING THE TIMING AND TRACK OF THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE MONDAY NIGHT. SS
Nearby
Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.